MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY
Catalog Number 04P54-25
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that the architect analyzer generated (b)(6) confirmatory (b)(6) results on one patient.The results provided were: sid (b)(6) on (b)(6) 2017 initial = (b)(6) / re-centrifuged and retested = (b)(6).(b)(6) confirmatory testing = (b)(6) / -3% neut = not confirmed.The customer repeated the confirmatory testing = (b)(6) / 79% neut = confirmed (b)(6).There was no reported impact to patient management.There was no additional patient information provided.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a review of the complaint text, a review for similar complaints, a review of labeling, manufacturing records, and sensitivity panel testing.No patient samples were available for return.The customer observed that one patient generated repeatedly (b)(6) results when tested with the hbsag qualitative assay list 4p53, which was not confirmed when using architect hbsag qualitative confirmatory assay, 4p54-25, lot 66215fn00.A review of complaints determined that there is no unusual activity and no trends for lot 66215fn00.Sensitivity testing of panels which mimic patient samples, was performed using a retained kit of lot 66215fn00, and all specifications were met indicating that the lot is performing acceptably.A review of the manufacturing documentation did not identify any issues associated with the customer observation.Per labeling if the architect hbsag qualitative confirmatory results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.Also, the architect system operations manual provides adequate instructions for causes of erratic results and troubleshooting steps to resolve the issue.A malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.Based on all available information and this investigation, the assay performed as intended and no product deficiency was identified.Serial # was 66215fn00, should be blank; lot # was blank, should be 66215fn00.

Brand Name
ARCHITECT HBSAG QUALITATIVE CONFIRMATORY
Common Device Name
HBSAG CONFIRMATORY
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6417392
Report Number3008344661-2017-00021
Device Sequence Number16305517
Product Code LOM
UDI-Device Identifier00380740007799
UDI-Public(01)00380740007799(17)170327(10)66215FN00
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2017
Device Catalogue Number04P54-25
Device Lot Number66215FN00
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LIST # 03M74-98,; SERIAL # (B)(4)